The generalized stable set problem for perfect bidirected graphs

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Bidirected graphs are a generalization of undirected graphs. For bidirected graphs, we can consider a problem whichi is a natural extension of the maximum weighted stable set problem for undirected graphs. Here we call this problem the generalized stable set problem. It is well known that the maximum weighted stable set problem is solvable in polynomial time for perfect undirected graphs. Perfectness is naturally extended to bidirected graphs in terms of polytopes. Furthermore, it has been proved that a bidirected graph is perfect if and only if its underlying graph is perfect. Thus it is natural to expect that the generalized stable set problem for perfect bidirected graphs can be solved in polynomial time. In this paper, we show that the problem for any bidirected graph is reducible to the maximum weighted stable set problem for a certain undirected graph is in time polynomial in the number of vertices, and moreover, prove that this reduction preserves perfectness. That is, this paper gives an affirmative answer to our expectation.

Original languageEnglish
Pages (from-to)401-414
Number of pages14
JournalJournal of the Operations Research Society of Japan
Volume40
Issue number3
Publication statusPublished - 1997 Sep
Externally publishedYes

Fingerprint

Graph
Stable set
Polynomials

ASJC Scopus subject areas

  • Management Science and Operations Research
  • Decision Sciences(all)

Cite this

The generalized stable set problem for perfect bidirected graphs. / Tamura, Akihisa.

In: Journal of the Operations Research Society of Japan, Vol. 40, No. 3, 09.1997, p. 401-414.

Research output: Contribution to journalArticle

@article{2dc9f85516284fabacb9f245e8776f74,
title = "The generalized stable set problem for perfect bidirected graphs",
abstract = "Bidirected graphs are a generalization of undirected graphs. For bidirected graphs, we can consider a problem whichi is a natural extension of the maximum weighted stable set problem for undirected graphs. Here we call this problem the generalized stable set problem. It is well known that the maximum weighted stable set problem is solvable in polynomial time for perfect undirected graphs. Perfectness is naturally extended to bidirected graphs in terms of polytopes. Furthermore, it has been proved that a bidirected graph is perfect if and only if its underlying graph is perfect. Thus it is natural to expect that the generalized stable set problem for perfect bidirected graphs can be solved in polynomial time. In this paper, we show that the problem for any bidirected graph is reducible to the maximum weighted stable set problem for a certain undirected graph is in time polynomial in the number of vertices, and moreover, prove that this reduction preserves perfectness. That is, this paper gives an affirmative answer to our expectation.",
author = "Akihisa Tamura",
year = "1997",
month = "9",
language = "English",
volume = "40",
pages = "401--414",
journal = "Journal of the Operations Research Society of Japan",
issn = "0453-4514",
publisher = "Operations Research Society of Japan",
number = "3",

}

TY - JOUR

T1 - The generalized stable set problem for perfect bidirected graphs

AU - Tamura, Akihisa

PY - 1997/9

Y1 - 1997/9

N2 - Bidirected graphs are a generalization of undirected graphs. For bidirected graphs, we can consider a problem whichi is a natural extension of the maximum weighted stable set problem for undirected graphs. Here we call this problem the generalized stable set problem. It is well known that the maximum weighted stable set problem is solvable in polynomial time for perfect undirected graphs. Perfectness is naturally extended to bidirected graphs in terms of polytopes. Furthermore, it has been proved that a bidirected graph is perfect if and only if its underlying graph is perfect. Thus it is natural to expect that the generalized stable set problem for perfect bidirected graphs can be solved in polynomial time. In this paper, we show that the problem for any bidirected graph is reducible to the maximum weighted stable set problem for a certain undirected graph is in time polynomial in the number of vertices, and moreover, prove that this reduction preserves perfectness. That is, this paper gives an affirmative answer to our expectation.

AB - Bidirected graphs are a generalization of undirected graphs. For bidirected graphs, we can consider a problem whichi is a natural extension of the maximum weighted stable set problem for undirected graphs. Here we call this problem the generalized stable set problem. It is well known that the maximum weighted stable set problem is solvable in polynomial time for perfect undirected graphs. Perfectness is naturally extended to bidirected graphs in terms of polytopes. Furthermore, it has been proved that a bidirected graph is perfect if and only if its underlying graph is perfect. Thus it is natural to expect that the generalized stable set problem for perfect bidirected graphs can be solved in polynomial time. In this paper, we show that the problem for any bidirected graph is reducible to the maximum weighted stable set problem for a certain undirected graph is in time polynomial in the number of vertices, and moreover, prove that this reduction preserves perfectness. That is, this paper gives an affirmative answer to our expectation.

UR - http://www.scopus.com/inward/record.url?scp=0002163747&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0002163747&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0002163747

VL - 40

SP - 401

EP - 414

JO - Journal of the Operations Research Society of Japan

JF - Journal of the Operations Research Society of Japan

SN - 0453-4514

IS - 3

ER -